Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 332, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Sep 13, 2012, 3:46 AM EDT. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2012, 3:46 AM EDT (07:46 UTC)
- Expired
- Sep 13, 2012, 4:05 AM EDT
- In force
- 19 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Sep 12, 9:40 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Sep 12, 9:40 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 940 PM EDT WED SEP 12 2012 .DISCUSSION...IN THE MID AND UPPER LEVELS...LATEST AVAILABLE IR SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 800 PM DEPICTS A POSITIVELY TILTED SYNOPTIC SCALE RIDGE IN PLACE ACROSS THE MISSISSIPPI VALLEY STATES AND THE EASTERN CONUS...BUT THERE REMAINS AN EMBEDDED DRY MID AND UPPER CUTOFF LOW THAT REMAINS CENTERED NEAR THE MID DELTA REGION OF MISSISSIPPI. WELL TO THE SOUTHEAST OF THAT...A FAIRLY WELL DEFINED AREA OF MID TO UPPER LOW PRESSURE REMAINS POSITIONED NORTH OF PARADISE ISLAND BAHAMAS. AS A RESULT...SOUTH FLORIDA AND THE KEYS ARE BENEATH A FAIRLY MOIST MID AND UPPER CYCLONIC FLOW. AT THE SURFACE...LATEST AVAILABLE LAND AND MARINE SURFACE OBSERVATIONS OVERLAID ON TOP OF IR SATELLITE IMAGERY AS OF 800 PM DETAIL AN UNSEASONABLY STRONG LATE SUMMER 1030 MB ANTICYCLONE CENTERED NEAR LONG ISLAND. AS SUCH...THE LATEST SURFACE OBSERVATIONS AT THE JACKSONVILLE AND KEY WEST AIRPORTS INDICATE THAT THERE IS A NEARLY 7 MB DIFFERENCE IN SEA LEVEL PRESSURE FROM NORTH TO SOUTH RESPECTIVELY. AN ELONGATED TROUGH IS EVIDENT AS WELL FROM NEAR ELEUTHERA WESTWARD TO ANDROS AND SOUTHWEST TO ACROSS LA HABANA PROVINCE IN CUBA. THE EVENING SOUNDING ILLUSTRATED A MODERATELY MOIST AND CONDITIONALLY UNSTABLE TO UNSTABLE LOW TO MID TROPOSPHERE WITH PWAT AT ABOUT 1.80 INCHES...AND FRESH TO STRONG NORTHEAST FLOW FROM JUST OFF OF THE SURFACE UP TO 700 MB. .CURRENTLY...AS OF 800 PM...SKIES ARE MOSTLY CLOUDY ACROSS THE KEYS AND SURROUNDING WATERS. KEY WEST RADAR DETECTS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONCENTRATED ACROSS THE EASTERN FLORIDA STRAITS AS WELL THE THE UPPER KEYS AND THE ADJOINING FLORIDA BAY AND HAWK CHANNEL WATERS...WITH ISOLATED ACTIVITY ELSEWHERE. C-MAN STATIONS ARE RECORDING NEAR 20 KNOTS WINDS SUSTAINED WITH THE EXCEPTION OF SAND KEY C-MAN WHICH IS NEAR 15 AND GUSTY. TEMPERATURES OUTSIDE OF SHOWER ACTIVITY REMAINS IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE LOWER TO MID 70S. .FORECAST...OVERNIGHT...ELEVATED LARGE SCALE LIFT ASSOCIATED WITH THE AFOREMENTIONED TROUGH IN CLOSE PROXIMITY TO THE KEYS...IN COMBINATION WITH FRESH AND MOIST NORTHEAST TO EAST CONFLUENT FLOW IN THE LOW TO MID TROPOSPHERE DUE TO THE RELATIVE POSITION OF THE STRONGER...OR AUTUMNAL LIKE (NEAR 1030 MB) ANTICYCLONE WELL TO THEN NORTH OF THE KEYS...WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. THESE SHOWERS AND ISOLATED STORMS WILL INCREASE IN AREAL COVERAGE FROM NORTHEAST TO SOUTHWEST THROUGH THE BALANCE OF THE EVENING AND THE OVERNIGHT HOURS. AS SUCH...RAIN CHANCES WILL BE HELD AT 60% FOR THE OVERNIGHT PERIOD. SOME MINOR TWEAKS WERE ALREADY MADE EARLIER IN THE EVENING TO REMOVE TRANSITIONAL WORDING. && .MARINE...FOR TWO CONSECUTIVE HOURS FOLLOWING THE AFTERNOON PACKAGE ISSUANCE...SUSTAINED 10 METER WINDS RECORDED BY OPERATING C-MAN PLATFORMS ALONG THE FLORIDA REEF AS WELL AS ALL AVAILABLE SHIP OBSERVATIONS INDICATED THAT WINDS INCREASED TO NEAR 20 KNOTS AND SEAS BUILT UP TO 4 TO 7 FEET. THIS PROMPTED AN ISSUANCE FOR A SMALL CRAFT ADVISORY FOR THE WATERS OF HAWK CHANNEL...AND THE ATLANTIC WATERS OUT 60 FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS. OVERNIGHT...AS THE CENTER OF THE HIGH PRESSURE SYSTEM CONTINUES TO BUILD SOUTHWARD THIS EVENING...THERE IS A POSSIBILITY THAT SCA CONDITIONS MAY BE EXTENDED TO A GREATER PORTION OR EVEN ALL WATERS FOR THE BALANCE OF THE OVERNIGHT. THIS WILL BE A LAST MINUTE CALL. AS ALWAYS...MARINERS WILL ENCOUNTER HIGHER SEAS AND LOCALLY ROUGH BAY AND NEARSHORE WATERS IN THE PATH OF THE STRONGER SHOWERS AND THUNDERSTORMS. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH EARLY TONIGHT. MVFR CONDITIONS ARE LIKELY AT EYW AND MTH LATE TONIGHT INTO EARLY THURSDAY MORNING. VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THURSDAY AFTERNOON. SUSTAINED NORTHEAST WINDS NEAR 20 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 7000 FEET WILL VEER TO THE EAST AND DECREASE TO NEAR 15 KNOTS LATE TONIGHT. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1874...THE HIGH TEMPERATURE IN KEY WEST WAS ONLY 82 DEGREES. THIS SET THE DAILY RECORD FOR COOLEST MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON SEPTEMBER 12TH...A RECORD WHICH STILL STANDS 138 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...GMZ042-044&GMZ052-055&GMZ072-075 && PUBLIC/MARINE/GRIDS..............FUTTERMAN AVIATION/CLIMATE/NOWCASTS........BS DATA COLLECTION/UPPER AIR........LKASPER VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Sep 12, 5:41 AM EDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 541 AM EDT WED SEP 12 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 541 AM EDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCAL WIND GUSTS IN EXCESS OF 30 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 12, 11:48 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1148 PM EDT WED SEP 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM NON-TSTM WND GST DUCK KEY 24.78N 80.92W
09/12/2012 M40 MPH MIDDLE KEYS IN MON FL MESONET
A CITIZEN WEATHER OBSERVER PROGRAM STATION AT DUCK KEY
MEASURED A NON-THUNDERSTORM WIND GUST OF 35 KNOTS...OR 40
MPH...OUT OF THE EAST. THIS WIND GUST WAS PRODUCED BY A
RAPIDLY-MOVING SHOWER.
&&
BSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 11:21 PM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 13, 12:27 AM EDT | Special Marine Warning | KEY | 24 min | |
| Sep 13, 1:09 AM EDT | Special Marine Warning | KEY | 30 min | |
| Sep 13, 6:19 AM EDT | Special Marine Warning | KEY | 41 min | |
| Sep 13, 6:47 AM EDT | Special Marine Warning | KEY | 43 min | |
| Sep 13, 6:56 AM EDT | Special Marine Warning | KEY | 36 min | |
| Sep 13, 7:16 AM EDT | Special Marine Warning | KEY | 44 min | |
| Sep 13, 7:55 AM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 13, 12:52 PM EDT | Special Marine Warning | KEY | 23 min | |
| Sep 13, 6:35 PM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 13, 6:37 PM EDT | Special Marine Warning | KEY | 31 min | |
| Sep 13, 6:38 PM EDT | Special Marine Warning | KEY | 20 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.